Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 20, 2010, 10:33 PM CST for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2010, 10:33 PM CST (04:33 UTC)
- Expired
- Jan 20, 2010, 11:15 PM CST
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 4.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS54 KMOB 210433
SVRMOB
FLC113-210515-
/O.NEW.KMOB.SV.W.0002.100121T0433Z-100121T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1033 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 1115 PM CST
* AT 1033 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS 2 MILES WEST OF CHUMUCKLA...OR ABOUT 25 MILES SOUTHWEST OF
BREWTON...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALLENTOWN...BERRYDALE...MUNSON AND MCLELLAN
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3069 8726 3072 8727 3074 8730 3080 8731
3081 8730 3085 8731 3090 8728 3100 8697
3100 8687 3080 8679
TIME...MOT...LOC 0433Z 251DEG 24KT 3078 8728
$$1 follow-up statement
830
WWUS54 KMOB 210511
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1111 PM CST WED JAN 20 2010
FLC113-210521-
/O.EXP.KMOB.SV.W.0002.000000T0000Z-100121T0515Z/
SANTA ROSA FL-
1111 PM CST WED JAN 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANTA ROSA COUNTY
WILL EXPIRE AT 1115 PM CST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3069 8726 3072 8727 3074 8730 3080 8731
3081 8730 3085 8731 3090 8728 3100 8697
3100 8687 3080 8679
TIME...MOT...LOC 0511Z 251DEG 24KT 3086 8700
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 6:55 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 20, 6:55 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
655 PM CST WED JAN 20 2010
.UPDATE...SENT OUT REFRESHED ZONES AND GRIDS...PRIMARILY TO ADD
PATCHY FOG TO THE FCST. GENERALLY LIGHT FOG IS EXPECTED. HEAVIER
RAINFALL THUS FAR THROUGH LATE THIS AFTERNOON AND INTO THE EARLY
EVENING HOURS HAS BEEN OVER THE COASTAL COUNTIES. BUT EXPECT MORE
HEAVY RAINFALL AND SOME STRONGER TSTMS TO OUR WEST TO MOVE INTO THE
FCST AREA LATER THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT...BUT AN ISOLATED TORNADO WILL REMAIN A POSSIBILITY.
THROUGH 9PM...STRONGEST STORMS WILL OCCUR OVER SOUTHEAST MISSISSIPPI
AND COASTAL ALABAMA AS THE MORE UNSTABLE AIRMASS BUILDS INTO THE
REGION. WILL LIKELY MAKE FURTHER ADJUSTMENTS TO THE OVERNIGHT FCST
LATER THIS EVENING.
LOOKING AT TOMORROW...WILL ALSO LIKELY ADJUST CURRENT POPS
ADVERTISED IN OUR FCST FOR THURSDAY TO BETTER REFLECT THINKING OF
NEIGHBORING OFFICES AND 18Z MODEL DATA...WITH PCPN PROGRESSIVELY
MOVING OUT OF OUR REGION TOMORROW. SHOULD CLEAR OUR WESTERN ZONES BY
AROUND MIDDAY...THEN BE ENDING OVER OUR EASTERN ZONES BY MID TO LATE
AFTERNOON. 12/DS
&&
.AVIATION [00Z ISSUANCE]...A BLEND OF LIFR/IFR CIGS IS ANTICIPATED
IN THE NEAR TERM ALONG WITH A GENERAL IFR VSBY IN PASSING TSRA. A
FEW STORMS COULD BECOME SEVERE AS WELL BETWEEN 21/00Z AND 21/09Z.
THE ENVIRONMENT DOES FAVOR A HIGHER THREAT OF LARGE HAIL IN ANY
SEVERE STORMS TONIGHT. /10
&&
...........................FROM PREVIOUS DISCUSSION...............
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...500 MB SHORTWAVE EAST
OF THE ROCKIES WILL MOVE EAST ACROSS THE SOUTHERN PLAINS THROUGH
TONIGHT. THE LOW WILL MOVE SOUTHEAST ACROSS THE TEXAS PANHANDLE,
TURNING EAST REACHING NORTHERN ARKANSAS BY MIDNIGHT. MOIST DEEP
SOUTHWEST FLOW DEVELOPING OVER THE REGION TODAY AHEAD OF THE MAIN
SYSTEM WILL PUSH PW UP TO 1.65 INCHES. HIGH THETA-E AIR INCREASING
OVER THE GULF COAST WITH SOUTH WINDS INCREASING. THE ENTIRE REGION
WILL BE WARM SECTORED. THIS EVENING AND OVERNIGHT. RAIN SHOWERS WILL
EXPAND EASTWARD IN COVERAGE WITH INTENSITY INCREASING THROUGH THIS
EVENING. STABILITY DECREASING IN WESTERN ZONES WITH 500-1000 J/KG
MLCAPES P EXPANDING EASTWARD THIS EVENING. STRONG LOW LEVEL WIND
SHEAR AND HIGH HELICITY AROUND 400 M^2-S^2 ASSOCIATED WITH THIS
SYSTEM. THE WETBULB ZERO FROM LIX SOUNDING THIS MORNING AT 12Z IS
ABOUT 7500 FT. THIS INDICATES SUPERCELLS WITH LARGE HAIL AND ISOLATED
TORNADOES POSSIBLE. BOWING SEGMENTS LIKELY OVERNIGHT, WITH DAMAGING
THUNDERSTORM WINDS AND HEAVY RAIN BEING THE MAIN THREATS.
SUMMARIZING, FOR THIS EVENING, FIRST ROUND OF CONVECTION OVERSPREADS
EARLY AND MID EVENING PROGRESSING EAST OF I-65. WEST OF I65,
COVERAGE IS DECREASING BRIEFLY TO SCATTERED, BUT THE ATMOSPHERE WILL
BE RELOADING AT THAT TIME FOR THE SECOND ROUND. THE MAIN THREAT WITH
THE FIRST ROUND THIS EVENING WILL AGAIN BE SEVERE HAIL WITH THAT LOW
WBZ WE MENTIONED. OVERNIGHT, AS THE BIG SYSTEM MOVES FURTHER EAST,
THE SECOND ROUND WILL COME AFTER THE RELOADING AS A LINE OF STORMS
DEVELOPING ALONG A COLD FRONT. THE LINE AND ISOLATED STORMS AHEAD OF
IT WILL BE IN AN ENVIRONMENT OF HIGH INSTABILITY AND WIND SHEAR
BRINGING RISK OF LARGE HAIL, ISOLATED DAMAGING WIND, AND ISOLATED
TORNADOES. THE TIME OF HIGHEST SEVERE THUNDERSTORM RISK THREAT WILL
BE LATE THIS EVENING THROUGH BEFORE SUNRISE ALONG BOTH SIDES OF THE
I-65 CORRIDOR. SOMEWHAT LOWER RISK NEAR THE IMMEDIATE COAST. GUIDANCE
SHOWS PHASING OF HIGH INSTABILITY AND QUASI- GEOSTROPHIC JET
PROCESSES INTO THURSDAY MORNING. THE GFS WE SEE AS PRETTY CONSISTENT
IN HOW IT HANDLES THE EVOLUTION, SO WE'RE PRETTY CONFIDENT EVENT
RAINFALL TOTALS WILL AVERAGE 1 TO 2 INCHES REGIONWIDE. ISOLATED
TOTALS 3 TO 4 INCHES INLAND. THIS COULD MEAN MINOR FLOODING ISSUES
IN LOW LYING AND POOR DRAINAGE AREAS.
LATER ON, CLEARING WILL BEGIN TOMORROW AFTERNOON. THINKING EARLIER
THERE MAY BE RISKING SOME POST FRONTAL ISENTROPIC LIFTING WITH
LINGERING SMALL POPS AND QPF TOMORROW INTO EARLY FRIDAY. HOWEVER THE
OTHER SIGNALS OF THREE MODELS AND THE MOS INDICATE THE UPPER LOW WILL
MOVE OUT AND THE REGION WILL DRY OUT.
/77
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY NEXT WEEK)...NO CHANGES
TO FORECAST. MEDIUM RANGE GUIDANCE SHOWS RETURN FLOW DOMINATING THE
FA. A SQUALL LINE IS INDICATED ACROSS THE FA EITHER LATE SATURDAY
NIGHT INTO SUNDAY(GFS) OR ENTIRELY SUNDAY(ECMWF) DUE TO A SECOND
VORTLOBE MOVING SOUTH AROUND THE SOUTHERN EDGE OF AN UPPER LOW
COMING OUT OF THE PLAINS, THEN WEST ALONG I-10 IN NM AND TX.
BOTH GFS AND EURO ARE SHOWING THE FRONT CROSSING THE FA SUNDAY INTO
EARLY SUNDAY NIGHT, THOUGH THE ECMWF KEEPS THE SQUALL LINE CLOSER TO
THE SURFACE FRONT. SEVERE WEATHER POSSIBLE WITH THIS SYSTEM, THOUGH
THE UPPER DYNAMICS ARE A BIT OUT OF PHASE IN THE GFS. ECMWF IS MORE
FAVORABLE. SEE A SLIGHT RISK FOR THIS SYSTEM FOR SATURDAY INTO
SUNDAY MORNING. MAY NEED TO PUSH IT BACK OVER TIME.
SUNDAY NIGHT INTO MONDAY...THOUGH GUIDANCE IS SEEING MORE UPPER
DYNAMICS BEHIND THE FIRST VORTLOBE, THE SYSTEM OCCLUDES AND DRIES OUT
OVER THE LOWER MISS VALLEY AND SOUTHEASTERN CONUS, CUTTING OFF
THE CHANCE FOR RAIN. THIS SECOND SHOT OF UPPER ENERGY BRINGS A COOLER
AIRMASS WITH, DROPPING TEMPS TO A BIT BELOW SEASONAL FOR TUESDAY
INTO MID WEEK. MOS IS TRYING TO SHOW SOME COLD SURGE STRATUS WITH
THIS TRAILING ENERGY, BUT DISAGREE WITH THIS, WITH THE DRY AIR MOVING IN
WITH THE OCCLUSION OF THE SURFACE FRONT.
&&
.MARINE...ISSUED SCA EARLIER TODAY FOR THIS EVENING THROUGH LATE THU
AFTERNOON FOR INCREASE IN WINDS AND BUILDING SEAS AS SOUTHERN PLAINS
STORM SYSTEM FURTHER EVOLVES DURING THE NEXT DAY. WINDS WILL BECOME
MORE SELY WITH TIME AND THEN SWLY OVERNIGHT AS LOW LIFTS FURTHER TO
THE N. SEAS WILL BUILD TO BETWEEN 8 AND 10 FEET BY EARLY THURSDAY AND
BAYS AND COASTAL WATERWAYS MAY BECOME ROUGH FOR A BRIEF PERIOD
TNT...ESPECIALLY INVOF TSRA. SFC WINDS DECREASE THURSDAY EVENING INTO
FRIDAY AS WEAK SFC HI PRES BUILDS OVER THE MARINE AREA. THIS WILL NOT
LAST LONG AS YET ANOTHER SYSTEM APPROACHES ON THE HEELS OF THE
CURRENT. WINDS WILL TURN SLY OVER THE WRN HALF OF THE MARINE AREA FRI
NITE AND INCREASE TO NEAR SCA LEVELS AGAIN SAT AFTERNOON. MADE NO
CHANGES BEYOND SAT TO WINDS OR WAVES GIVEN ONGOING WEATHER SITUATION.
/23
&&
.FIRE WEATHER...INCREASING LOW LEVEL FLOW TODAY AHEAD OF A SYSTEM
BRINGING RAIN TO THE AREA LATER TODAY INTO THURSDAY. AFTER THIS
FIRST SYSTEM MOVES TROUGH, DRY AIR WILL MOVE IN FRIDAY INTO FRIDAY
NIGHT, BUT BY SATURDAY MORNING, SOUTHERLY FLOW WILL RE-ESTABLISH
AHEAD OF ANOTHER ROUND OF RAIN LATE SATURDAY NIGHT THROUGH SUNDAY.
NOT EXPECTING RH MUCH BELOW 40 PERCENT THE NEXT COUPLE OF DAYS. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 74 48 68 / 100 70 20 00
PENSACOLA 60 70 51 69 / 100 80 30 00
DESTIN 61 69 52 64 / 90 80 40 00
EVERGREEN 56 73 47 67 / 100 80 30 00
WAYNESBORO 54 75 45 67 / 100 70 20 00
CAMDEN 55 75 46 66 / 100 80 30 00
CRESTVIEW 57 74 48 68 / 90 80 40 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 20, 3:52 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 352 PM CST WED JAN 20 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211530- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 352 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS EVENING THROUGH MIDDAY THURSDAY... A SOUTHERN PLAINS STORM SYSTEM WILL INTENSIFY AND EVOLVE EASTWARD OVERNIGHT. THE LATEST RADAR AND SATELLITE TRENDS INDICATE THE CURRENT AREA OF SHOWERS AND THUNDERSTORMS IN PROGRESS THIS AFTERNOON WILL CONTINUE MOVING EAST OF I-65 THROUGH MID EVENING. A THREAT OF SMALL HAIL EXISTS WITH THESE STORMS. THE WIND THREAT IS MINIMAL BECAUSE THE STORMS ARE DEVELOPING AND MOVING ABOVE A STABLE SURFACE LAYER. THIS EVENING...LATEST OBSERVED AND MODEL DATA SUGGEST A GRADUAL INCREASE IN THUNDERSTORM ACTIVITY OVER SOUTHWESTERN MISSISSIPPI AND SOUTHEASTERN LOUISIANA THROUGH 8 PM. THESE STORMS WILL EVENTUALLY MOVE INTO OUR AREA FROM THE WEST. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE NORTHWEST OF I-65...PARTICULARLY OVER INLAND SOUTHEASTERN MISSISSIPPI...SOME STORMS COULD APPROACH SEVERE LIMITS. THESE STORMS WILL PROGRESS FURTHER TO THE EAST OVERNIGHT. LARGE HAIL UP TO ONE INCH DIAMETER WILL BE THE PRIMARY THREAT...ALTHOUGH A SEVERE THUNDERSTORM WIND GUST TO 60 MPH AND AN ISOLATED TORNADO CANNOT BE RULED OUT. A LINE OF THUNDERSTORMS WILL DEVELOP OVER SOUTHEASTERN MISSISSIPPI AND END THE RAINFALL FROM THE WEST DURING THE LATE NIGHT AND EARLY MORNING HOURS. IN SUMMARY..THE HOURS OF GREATEST THREAT TO RECEIVE A SEVERE THUNDERSTORM OVER ANY GIVEN LOCATION WILL BE FROM MID EVENING THROUGH THE EARLY MORNING HOURS MAINLY WEST OF THE I-65 CORRIDOR... WITH SOMEWHAT OF A LOWER THREAT NEAR THE IMMEDIATE COAST. RAINFALL TOTALS FOR THIS EVENT WILL RANGE FROM A GENERAL 1 TO 2 INCHES REGIONWIDE... ALTHOUGH ISOLATED TOTALS OF 3 TO 4 INCHES ARE EXPECTED INLAND. THIS COULD RESULT IN MINOR FLOODING ISSUES OF LOW LYING AND POOR DRAINAGE AREAS. SOUTHERLY WINDS AND SEAS WILL INCREASE TODAY AS THE STORM SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS AND MOVES EAST. SOUTHERLY WINDS OF 20 TO 25 KNOTS ARE EXPECTED TONIGHT AND THURSDAY...AND WILL ALLOW SEAS TO BUILD TO 8 TO 10 FEET. THESE CONDITIONS WILL LEAD TO SIGNIFICANT IMPACTS FOR SMALL CRAFT OPERATING ON THE GULF AND AREA BAYS. IN ADDITION...BAYS AND COASTAL WATERWAYS WILL BE ROUGH. .DAYS TWO THROUGH SEVEN...MIDDAY THURSDAY THROUGH LATE NEXT WEDNESDAY THE SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 6 TO 9 FEET WILL CONTINUE OVER THE COASTAL WATERS THURSDAY. SIGNIFICANT IMPACTS TO SMALL CRAFT CONTINUE. A STRONGER COLD FRONT IS FORECAST TO MOVE ACROSS THE NORTHERN GULF COAST LATE SATURDAY NIGHT INTO SUNDAY. THERE WILL BE THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS IF ENOUGH INSTABILITY MATERIALIZES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER MAY BE NEEDED LATE WEDNESDAY AND EARLY THURSDAY. /23 JMM
In the hours before
Special weather statement, Jan 20, 6:41 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 641 PM CST WED JAN 20 2010 ALZ063-210130- LOWER MOBILE- 641 PM CST WED JAN 20 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY THROUGH 730 PM CST... AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GRAND BAY...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND BAY...BAYOU LA BATRE...DEES...DIXON CORNER...IRVINGTON AND SAINT ELMO THROUGH 730 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jan 20, 7:30 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST WED JAN 20 2010 ALZ061-063-210215- UPPER MOBILE-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 730 PM CST WED JAN 20 2010 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY THROUGH 815 PM CST... AT 726 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF SAINT ELMO...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAURENDINE... MOBILE GREYHOUND PARK...SCHILLINGER AND THREE NOTCH...TILLMANS CORNER...MOBILE AIRPORT...BELLEFONTAINE...AND KNOLLWOOD HOSPITAL THROUGH 815 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2! INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jan 20, 7:32 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 732 PM CST WED JAN 20 2010 ALZ061-063-210215- UPPER MOBILE-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 732 PM CST WED JAN 20 2010 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY THROUGH 815 PM CST... AT 726 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF SAINT ELMO...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAURENDINE... MOBILE GREYHOUND PARK...SCHILLINGER AND THREE NOTCH...TILLMANS CORNER...MOBILE AIRPORT...BELLEFONTAINE...AND KNOLLWOOD HOSPITAL THROUGH 815 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jan 20, 8:14 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 814 PM CST WED JAN 20 2010 ALZ061>064-210300- UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 814 PM CST WED JAN 20 2010 ...STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE COUNTIES THROUGH 9 PM... AT 812 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR THEODORE...MOVING EAST AT 30 MPH. THESE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEFONTAINE..TILLMANS CORNER...HOLLINGERS ISLAND...I10 AND I65 INTERSECTION...BROOKLEY FIELD AIRPORT...DOWNTOWN MOBILE...THE I10 BAYWAY...SPANISH FORT...AND DAPHNE THROUGH 900 PM CST. THE PRIMARY THREATS FROM THESE STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jan 20, 9:14 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 914 PM CST WED JAN 20 2010 ALZ062-064-210400- UPPER BALDWIN-LOWER BALDWIN- 914 PM CST WED JAN 20 2010 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY THROUGH 10 PM CST... AT 911 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF MALBIS...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... STEELWOOD...STAPLETON...ROSINTON...GATESWOOD AND BARRINEAU PARK THROUGH 1000 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE VERY HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jan 20, 9:40 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 N SCHILLINGER AND THR 30.61N 88.22W
01/20/2010 MOBILE AL LAW ENFORCEMENT
MOBILE 911 REPORTED THAT SOULIE ROAD IS CLOSED DUE TO
WATER COVERING THE ROAD.
0900 PM FLASH FLOOD WSW MOBILE GREYHOUND PA 30.56N 88.21W
01/20/2010 MOBILE AL LAW ENFORCEMENT
MOBILE POLICE REPORTED A VEHICLE STALLED DUE TO WATER
COVERING THE ROAD ON MAMOUNT BLVD AT STRUDWICK COURT.
0900 PM FLASH FLOOD 4 W DOWNTOWN MOBILE 30.70N 88.11W
01/20/2010 MOBILE AL LAW ENFORCEMENT
MOBILE POLICE REPORTED THAT VEHICLES STALLED DUE TO WATER
COVERING THE ROAD AT OLD SHELL ROAD AT NORTH SAGE AVE AND
ON OLD SHELL ROAD AT UNION AVE.
0900 PM FLASH FLOOD 2 SW DOWNTOWN MOBILE 30.67N 88.06W
01/20/2010 MOBILE AL LAW ENFORCEMENT
CARS REPORTED STALLED DUE TO WATER COVERING THE ROAD ON
DAUPHIN ISLAND PKWY AT BEN C RAIN HIGH SCHOOL AND ON
VIRGNIA STREET AT GAYLE STREET.
0900 PM FLASH FLOOD 4 E MOBILE AIRPORT 30.68N 88.17W
01/20/2010 MOBILE AL LAW ENFORCEMENT
WIDESPREAD FLASH FLOODING IN THE MOBILE AREA. NUMEROUS
STREETS HAVE WATER COVERING THE ROADWAY INCLUDING
MONTLIMAR DRIVE AND DOWNTOWNER BLVD.
&&
KCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:53 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 52 min |
| Jan 20, 10:13 PM CST | River Flood Warning | MOB | Escambia | 3 days |
| Jan 20, 10:13 PM CST | River Flood Warning | MOB | Escambia | 68 hr |
| Jan 20, 10:13 PM CST | River Flood Warning | MOB | Escambia | 26 days |
| Jan 20, 10:13 PM CST | River Flood Warning | MOB | Okaloosa | 5 days |
| Jan 20, 10:32 PM CST | Flash Flood Warning | MOB | Escambia, Santa Rosa | 118 min |
| Jan 21, 12:29 AM CST | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Jan 21, 5:55 AM CST | Areal Flood Warning | MOB | Okaloosa | 6 hr |
| Jan 21, 6:31 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 62 hr |
| Jan 21, 9:45 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 55 hr |
| Jan 21, 9:45 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 26 hr |
| Jan 21, 9:45 AM CST | River Flood Warning | MOB | Escambia | 10 hr |
| Jan 21, 5:18 PM CST | Dense Fog Advisory | MOB | 7 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.